Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 6, 2007, 6:44 PM CDT for Colbert County, Alabama. It was in force for 91 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 6, 2007, 8:15 PM CDT
- In force
- 91 min
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
County Colbert County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:53 PM CDT | HEAVY RAIN 2.77 | Muscle Shoals, AL | TWO HOUR ACCUMULATED RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 062347 FFWHUN ALC033-070115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 644 PM CDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND EASTERN COLBERT COUNTY IN NORTHWEST ALABAMA... * UNTIL 815 PM CDT * AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOOD PRODUCING THUNDERSTORMS IN AND NEAR TUSCUMBIA...PRIDE LANDING AND COLBERT HEIGHTS. THESE STORMS WERE NEARLY STATIONARY. 10 MPH. * THIS WARNING ALSO INCLUDES NEW BETHEL...MUSCLE SHOALS AND BARTON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. NEARLY 3 INCHES OF RAIN HAS FALLEN IN 90 MINUTES AT THE MUSCLE SHOALS AIRPORT. LAT...LON 3459 8781 3459 8758 3480 8758 3478 8792 $$ KULA
1 follow-up statement
000 WGUS74 KHUN 070102 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 801 PM CDT FRI JUL 6 2007 ALC033-070111- COLBERT AL- 801 PM CDT FRI JUL 6 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN COLBERT COUNTY... HEAVY THUNDERSTORMS HAVE DIMINISHED TO LIGHT TO MODERATE RAINFALL ACROSS THE WARNED AREA...THUS THE THREAT OF FLASH FLOODING HAS ENDED. HOWEVER...SOME STANDING WATER MAY REMAIN ON SOME AREA ROADS...MAINLY IN POOR DRAINAGE OR LOW LYING AREAS. MOTORISTS ARE ADVISED TO AVOID THESE LOCATIONS AND NOT TO DRIVE INTO STANDING WATER. LAT...LON 3459 8781 3459 8758 3480 8758 3478 8792 $$ KULA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:19 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 6, 2:19 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 219 PM CDT FRI JUL 6 2007 .DISCUSSION... SIGNIFICANT CONVECTION DEVELOPED ACROSS THE FA LATE THIS MORNING AND IS CONTINUING NOW INTO THE EARLY AFTERNOON. FCST SNDGS...RUC/NAM/GFS...ALL SHOW NEARLY MOIST ADIABATIC PROFILES IN OUR AREA...THUS AM NOT ANTICIPATING SEVERE WX THIS AFTN/EVENING. WET BULB ZERO VALUES ARE 13KT-14KT SO HAIL SHOULDNT BE A PROBLEM WITH STORMS. WEAK ENVIRONMENTAL FLOW AND RELATIVELY HIGH HUMIDITY VALUES THROUGH THE COLUMN...SUGGEST WIND GUST POTENTIAL UP TO 30KTS. SO...GIVEN WEAK MOVEMENT AND HIGH PW VALUES...MAIN THREAT FROM STORMS TODAY IS FOR HEAVY RAINFALL POTENTIAL...AND LOCALIZED FLOODING ESPECIALLY IN LOW- LYING AND URBAN AREAS. OTHERWISE...WEATHER SET UP EARLY THIS AFTERNOON SHOWS AN U/L LOW OVER THE SOUTHERN PLAINS EXTENDING EASTWARD INTO THE SOUTHERN MS VALLEY. A SFC FRONTAL BOUNDARY WAS LYING ACROSS TENNESSEE...GENERALLY ALONG AND NEAR THE I-40 CORRIDOR...WITH A LOW PRESSURE CENTER LOCATED NEAR THE ARKLATEX. MAIN FORECAST CHALLENGE FOR THE SHORT TERM CENTERED AROUND THE SUBSEQUENT MOVEMENT OF THE U/L SHORT WAVE OVER TX AND ITS IMPACTS ACROSS OUR FA. ONGOING DISCREPANCY BETWEEN MODEL PROGS IN HANDLING OF THIS FEATURE ACROSS THE MID SOUTH ON SAT/SUN...WITH THE GREATEST DIFFERENCES RESULTING ON SUNDAY. 12Z NAM SHOWED SLOWER PROGRESSION OF U/L SHORT WAVE AND STRONG PVA ACROSS OUR AREA ON SUNDAY. GFS/UKMET WERE MUCH QUICKER AND SLIGHTLY FURTHER SOUTH WITH PLACEMENT OF THIS FEATURE. 12Z NAM APPEARED TO HAVE THE BETTER INITIALIZATION OF U/L WINDS AND PLACEMENT OF SOUTHERN PLAINS TROUGH/GOM RIDGE THIS MORNING. ALSO...IT WAS NOTED THAT THE GFS WAS TENDING TO SLOW DOWN THE PROGRESSION OF THE U/L SHORT WAVE IN RECENT RUNS. ECMWF 12Z SOLN ALSO TENDS TO AGREE BETTER WITH THE NAM ON THE PLACEMENT AND TIMING OF U/L SHORTWAVE. SO...PREFERENCE WAS PLACED WITH NAM/ECMWF IN SHORT TERM. GIVEN DIFFERENCES WITH MODELS...DID NOT GO ALL OUT WITH NAM POPS/QPF SUGGESTIONS BUT TRENDED THAT WAY. THUS...KEPT IN SLIGHT CHANCE POPS IN NORTHERN AREAS ON SUNDAY...AND BUMPED UP TO CHANCE POPS IN SE AREAS. FOR THIS WEEKEND...NAM SNDGS...WHICH WAS MORE THE MODEL OF CHOICE...SHOWED A CONTINUATION OF MOSTLY MOIST ADIABATIC PROFILES THROUGH THE PERIOD. SO...SEVERE WX CHANCES DO NOT LOOK VERY HIGH...BUT SIGNIFICANT RAINFALL COULD RESULT IN SOME AREAS. THIS LOOKS TO BE THE BEST CHANCE FOR BENEFICIAL RAINFALL THE AREA HAS SEEN FOR QUITE SOME TIME. .LONG TERM (MONDAY THROUGH FRIDAY)... BERMUDA HIGH IN WESTERN ATLANTIC AND LONG FETCH SFC STREAMLINES ALLOWING FOR TROPICAL MOISTURE TO REMAIN INTACT IN THE SOUTHEAST THROUGH THE PERIOD. THUS...DEW POINTS ARE EXPECTED TO REMAIN MOSTLY IN THE UPPER 60S/LOW 70S THROUGH THE PERIOD. LONG WAVE RIDGE WILL BUILD IN THE WEST WITH TROUGH DEEPENING IN THE EAST GRADUALLY THROUGH THE PERIOD. SHORT WAVE ENERGY IN THE CENTRAL PLAINS WILL BRUSH BY THE SOUTHEAST PERIODICALLY. THIS...COMBINED WITH HIGH SFC DEW POINTS WILL ALLOW FOR INCREASED AFTN/EVENING INSTABILITY AND TYPICAL DIURNAL TSRA DEVELOPMENT. LONG RANGE MODEL SUITE IS STILL INSISTENT ON PUSHING AN UNCHARACTERISTIC MID SUMMER SFC FRONT THROUGH THE AREA AROUND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 89 70 91 / 30 40 30 30 SHOALS 70 89 71 92 / 30 40 30 20 CULLMAN 70 88 70 90 / 30 40 30 30 FAYETTEVILLE 69 88 69 89 / 20 40 20 20 ALBERTVILLE 69 89 70 92 / 30 40 30 30 FORT PAYNE 69 88 67 93 / 30 40 30 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 03/KDW
Hazardous weather outlook, Jul 6, 1:05 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 105 PM CDT FRI JUL 6 2007 ALZ001>010-016-TNZ076-096-097-070400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 105 PM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE CENTRAL TENNESSEE VALLEY THROUGH EARLY THIS EVENING. HEAVY RAINFALL WILL BE THE MAIN THREAT AS A VERY MOIST TROPICAL ENVIRONMENT EXISTS. MOVEMENT OF STORMS WILL GENERALLY BE SOUTH AT AROUND 10 MPH. DUE TO THE SLOW-MOVING NATURE OF THE ACTIVITY...PERSISTENT HEAVY RAIN OVER THE SAME AREAS COULD LEAD TO MINOR LOWLAND FLOODING AND PONDING OF WATER ON ROADS. IN ADDITION TO THE HEAVY RAIN...ISOLATED STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH. MOST OF THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER DISTURBANCE APPROACHING FROM THE WEST IS EXPECTED TO CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE AFFECTING THE TENNESSEE VALLEY THROUGHOUT THE WEEKEND. TYPICAL SUMMERTIME AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PG/DJN
In the hours before
Special weather statement, Jul 6, 1:21 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 121 PM CDT FRI JUL 6 2007 TNZ076-096-097-061900- FRANKLIN-LINCOLN-MOORE- 121 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME WESTERN FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 200 PM CDT... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LYNCHBURG TO FAYETTEVILLE...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE. MARBLE HILL. HURDLOW. HARMONY. SMITHLAND. LEXIE CROSSROADS. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
Special weather statement, Jul 6, 1:49 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 149 PM CDT FRI JUL 6 2007 ALZ010-061915- DE KALB- 149 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DEKALB COUNTY UNTIL 215 PM CDT... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINSVILLE...MOVING SOUTHWEST AT 15 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLLINSVILLE. SKIRUM. CROSSVILLE. RODENTOWN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
Special weather statement, Jul 6, 2:32 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 232 PM CDT FRI JUL 6 2007 ALZ016-062015- CULLMAN- 232 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 315 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GOOD HOPE...MOVING EAST-SOUTHEAST AT 15 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. PERSISTENT HEAVY RAIN WILL ALSO CAUSE MINOR LOW LAND FLOODING AND PONDING OF WATER ON ROADWAYS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CULLMAN. BALDWIN. SOUTH VINEMONT. GOOD HOPE. PHELAN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
Special weather statement, Jul 6, 4:53 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 453 PM CDT FRI JUL 6 2007 ALZ002>004-062300- COLBERT-FRANKLIN-LAWRENCE- 453 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE COUNTIES UNTIL 600 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING INTENSE RAINFALL OVER PORTIONS OF THE ALERT AREA. THESE STORMS WERE FROM MUSCLE SHOALS TO JUST NORTH OF LEIGHTON TO NEAR RED BANK...ANOTHER OVER NEWBURG...AND YET ANOTHER BETWEEN MOULTON AND SPEAKE. THESE STORMS WILL REMAIN NEARLY STATIONARY OVER THE NEXT 30 TO 60 MINUTES...PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF WIND GUSTS TO 30 MPH ARE ALSO POSSIBLE. PEOPLE IN COLBERT...LAWRENCE AND FRANKLIN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE FLASH FLOOD WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS...INCLUDING HIGHWAYS 20...24 AND 157. KULA
Special weather statement, Jul 6, 5:35 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 535 PM CDT FRI JUL 6 2007 ALZ001-070000- LAUDERDALE- 535 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 700 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS PRODUCING INTENSE RAINFALL MOVING SOUTH INTO THE ALERT AREA. THIS WILL LEAD TO 1 TO 2 INCH PER 30 MINUTE RAINFALL RATES...AND URBAN FLOODING TO THOSE AREAS NORMALLY AFFECTED BY HEAVY RAINFALL. ALSO...BRIEF WIND GUSTS UP TO 40 MPH AND FREQUENT LIGHTNING ARE EXPECTED WITH THIS STORM. PEOPLE IN CENTRAL LAUDERDALE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE FLASH FLOOD WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. KULA
Local storm report, Jul 6, 6:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
631 PM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD FLORENCE 34.80N 87.68W
07/06/2007 LAUDERDALE AL EMERGENCY MNGR
SEVERAL REPORTS OF MINOR STREET FLOODING IN THE DOWNTOWN
AREA
&&
PNGThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:02 PM CDT | Flash Flood Warning | HUN | Lauderdale | 88 min |
| Jul 6, 3:45 PM CDT | Flash Flood Warning | HUN | Limestone | 2 hr |
| Jul 6, 3:53 PM CDT | Flash Flood Warning | HUN | Morgan | 112 min |
| Jul 6, 5:22 PM CDT | Flash Flood Warning | HUN | Colbert | 83 min |
| Jul 6, 5:54 PM CDT | Flash Flood Warning | HUN | Lauderdale | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.